Haven't been sleeping well of late which is highly unusual for me, but anyway just started taking Restoril last night. 15mgs kept me alseep for 4 hours then awake, though I was able to go back to sleep. I awoke with a headache. Is this a common side effect? Took 30mgs tonight to see if I can sleep through the night. Worried that I won't be able to wake up in time for work. Your experiences: pros and cons, grately appreciated.
My experience with this; helps fall asleep and stay for same, 4-hours. Headache, yes. Doubling the dose, same 4 hours, worse headache.
After 3rd week discontinued as the headaches never stopped. Opted to make changes in diet, exercise and schedule which helped the sleep. Hope this helps.
Laurie ... we build up a tolerance to restoril probably faster than any member of the benzo family. I have sleep disorders due to autoimmune disorders. I don't like to take anything every night but I guarantee that restoril will become ineffective totally in a short time. It's best used maybe 2 or 3 times a week at the MOST!!! More often than that and it won't work. If the sleep problem is really severe you could alternate the 30mg restoril with ambien on different nights and try to put some days in between the dosing. Hope that helps.
anything ending in "azepam" spells mood, mind altering, addictive. They are basically the same. Withdrawal from benzos is terrible. I had no idea how bad and how dangerous it was to come off massive doses of opiates and benzodiazepine (Lorazepam is what I was prescribed, to help with severe muscle spasms and anxiety) when I did it in 12/2010 after years of back surgeries. Every so often I get to a new level of recovery, and when I look back it scares me to think about that winter. Alcohol and benzodiazepines are the two withdrawals that can actually kill you; opiate withdrawal just makes you wish you would die. Practice good bedroom hygiene add some soothing music or natures sounds, Sleepy Time tea, meditation and eventually you will sleep.
I think I saw another post asking how to come off of them; either medically supervised as an in-patient, or get someone to help follow the suggested gradual withdrawal suggested by the Ashton Manual.
Best of luck!
From the hopeless insomniac: restoril, ambien, barbituates, benzos, chloral hydrate ... nothing helps me sleep for more than one dose. Doesn't matter what the docs do or try (besides a hammer) works. I hope you find something that will help you sleep peacefully. And with out any adverse side effects.
Hello Laurie! I still trying to figure out the best comb for me ! But feel so much better! Thank you! Discuss with your doc about taking Zopliclone!!!
Hello Laurie. Pro, you'll be getting your sleep. Con, its a benzodiazepine. Take care my friend, if all fails I'll give you a wake up call :-0)
Although I didn't have the headaches with Restoril I did have the same 4 hours sleep no matter what. With all of the problems I have with meniere's and epstein barr and depression, well 4 hours is simply said not enough. I am now on Ambien. I don't have a problem with getting up, I am awake after 6 hours which is better than 4. Restoril will become ineffective for you I am afraid.
Temazepam is not a long-acting drug and works best at putting you to sleep but not necessarily keeping you that way.Side-effects can include headaches but more common side-effects are drowsiness,dependence,tolerance and aggressive outbursts the following day.
I've read all of your responses and I have to say that I have had the same results with this drug! I would go to sleep, but wake up 4 to 5 hours later but most of the time I couldn't go back to sleep and that was always my problem... I can't get to sleep and if I did get to sleep I would wake up way too early and couldn't get back to sleep... IT SUCKS!!! (BTW... it gave me a headache too), My doctor switched me to Ambien... I love it!! when I have problems with sleep it puts me to sleep within 1 hour after I take it and I stay asleep at least 7 hours! BUT ... I DO HAVE SOME SIDE EFFECTS! I don't have these side effects every time I take it and everyone is different ... some ppl have no side effects... but I want to let you kn ow what happens with me and some other ppl so that you can decide of you want to try Ambien and similar sleep aids... I will sometimes wake up in the middle of the night and eat and not remember that I did it the next day.
I have also had conversations with my family and not remembered the next day... it can cause memory loss like that and some people have actually driven in the middle of the night and not remembered it! These side effects are rare, but they can happen ... ambien and similar drugs are Hypnotics and that's why some of these side effects can happen
Oh Laurie, I have been on Seroquel. I am bi-polar, and that is a favorite starting drug. It really knocked me out and felt drugged all the next day.
And I gained Over 50 lbs. before the end. But everybody is different.
Hope my experience doesn't bum you out..Only sharing.
I have been on temazepam for a few months now after all the z-class drugs (ambien, lunesta, sonata) gave me horrible memory issues. With temaz, it wasn't until I got to 45mg that it finally worked for me to keep me asleep all night. I can't fathom how this stuff works for anyone at lower doses. Sometimes I take 60mg and wake up perfectly refreshed, no memory issues or side effects whatsoever knock on wood. 15mg temaz is like .5mg xanax. That's hardly anything when you are dealing with major or even semi-major issues.
However, my doc did suggest I take a drug "holiday" once a month, which I do. This may or may not keep my tolerance low, but personally temaz works for me night after night regardless. Withdraw isn't terrible, maybe 3 days of slight nausea and blahness, this is after maybe 2-3 days of tapering down from 45 to 30 for two nights then 15 for two nights, then nothing. I'll pop a .25mg xanax if I get nauseous, which works great.
My issue has always been staying asleep. Temaz has the perfect half-life for me. Probably the best "drug" I've taken. No euphoria or warm fuzzies, just sleep. Nothing OTC worked for me either.
Temaz seems a little less effective since I started 300mg Wellbutrin in the morning, but I don't plan to be on that for long. Fyi in case anyone is on that combo.
Don't get hooked on Temazepam. I have been trying to wean myself off this drug for 5 months. It is difficult, but I will get there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Aug 2012 • 2 answers
Updated 5 Jun 2011 • 2 answers
Updated 16 Dec 2018 • 3 answers
Updated 29 Jul 2014 • 6 answers
Updated 16 Dec 2018 • 1 answer